Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 133, NWS St. Louis, MO

June 4, 2014Jefferson County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2014, 6:54 AM CDT for Jefferson County, Missouri. It was in force for 12 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2014, 6:54 AM CDT (11:54 UTC)
Expired
Jun 4, 2014, 7:06 AM CDT
In force
12 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Jefferson County, MO

The radar

The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:54 AM CDTTSTM WND DMGCedar Hill, MOSEVERAL EIGHT INCH TREES SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 5:00 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2429 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WUUS53 KLSX 041154
SVRLSX
MOC099-041230-
/O.NEW.KLSX.SV.W.0133.140604T1154Z-140604T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
654 AM CDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 730 AM CDT

* AT 650 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DITTMER...
  AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...PUBLIC POWER LINES DOWN AND TREE DAMAGE IN EASTERN   
  FRANKLIN COUNTY.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR HILL...ANTONIA...BARNHART...PEVELY...FESTUS...HERCULANEUM...
  CRYSTAL CITY...HOUSE SPRINGS...SCOTSDALE...OTTO...MAPAVILLE AND
  KIMMSWICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3833 9073 3843 9068 3842 9035 3837 9035
      3837 9036 3833 9037 3826 9037 3821 9036
      3819 9034
TIME...MOT...LOC 1153Z 286DEG 30KT 3837 9066

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

MILLER
1 follow-up statement
393 
WWUS53 KLSX 041206
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 AM CDT WED JUN 4 2014

MOC099-041217-
/O.CAN.KLSX.SV.W.0133.000000T0000Z-140604T1230Z/
JEFFERSON MO-
706 AM CDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JEFFERSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 AM.

LAT...LON 3833 9073 3843 9068 3842 9035 3837 9035
      3837 9036 3833 9037 3826 9037 3821 9036
      3819 9034
TIME...MOT...LOC 1207Z 286DEG 30KT 3833 9052

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:38 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 4, 4:38 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
438 AM CDT Wed Jun 4 2014

.SHORT TERM:  (Through Late This Afternoon)
Issued at 405 AM CDT Wed Jun 4 2014

Large MCS with embedded line segments containing strong wind gusts
and very rainfall rates continues to drop southeastward through the
northern and western portion of our forecast area early this
morning.  The IR cloud tops have begun to cool which may signal the
beginning of a slow weakening trend in the convection.  No new
severe thunderstorm watches are anticipated, although there still may
be isolated severe wind gusts along with localized flooding this
morning. The gradually weakening convection should shift
southeastward through east central and southeast MO and southwest
IL early this morning, then likely shift southeast of our
forecast area by late morning as advertised by the HRRR model.
Although the actual synoptic cold front will not make it down to
central MO and southern IL until late this afternoon or early
this evening, the effective boundary will be the outflow
boundaries from this mornings convection and will be further
south. Therefore redevelopment of convection this afternoon
should be mainly across southeast MO and southwest IL. High
temperatures will be quite warm again today south of the cold
front despite the morning cloud cover.

GKS

.LONG TERM:  (Tonight through Tuesday)
Issued at 431 AM CDT Wed Jun 4 2014

The cold front will drop southward into southern portions of MO
and IL tonight with convection confined to southeast MO and
southwest IL tonight along the front.  A surface ridge will build
southward into northeast MO and west central IL and bring cooler
temperatures to this area. This front will push just south of our
forecast area on Thursday with cooler, slightly below normal high
temperatures forecast. With weak shortwaves moving fairly quickly
eastward through the region in nearly zonal flow along with the
frontal boundary gradually trying to lift back northward as the
surface ridge over the Great Lakes region shifts eastward into
the Ohio Valley region, the threat for convection will gradually
shift back north-northeastard through our forecast area Thursday
night and Friday. The models are relatively consistent in bringing
convection through our entire forecast area late Friday night and
Saturday as a fairly strong shortwave shifts eastward through the
region and induces a surface wave along the front which should be
across northern or central portions of MO by this time. The chance
of convection will continue on Sunday as a cold front drops
southeastward through the region Sunday afternoon and night.

GKS

&&

.AVIATION:  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1241 AM CDT Wed Jun 4 2014

An elongated mesoscale convective system currently stretches from
central IL across northern MO into southeast NE, and is focused
along and north of the warm front. There are a number of intense
thunderstorm clusters on the southern periphery of this elongated
system, and the overall motion is to the east southeast. KUIN
should continue to see bouts of thunderstorms through daybreak with
flight conditions varying from MVFR to IFR. It still appears that
the thunderstorm complex will impact both KCOU and the St. Louis
area terminals for a 3-4 hour period accompanied by gusty winds
and flight conditions ranging from MVFR to IFR. Additional
scattered thunderstorm development will be possible along the
front on Wednesday afternoon as it gradually settles southward but
the probability is too low to explicity mention in the TAFS.

Specifics for KSTL:

A complex of thunderstorms extending from northwest Missouri into
southeast Nebraska will move southeastward during the overnight
hours. Present indications are the thunderstorm complex will have
enough southward push to impact KSTL beginning around 10z and
lasting until around 14z. The intensity is hard to gage and could
certainly be stronger than the current forecast of wind gusts to
25 kts and MVFR flight conditions. Additional thunderstorm
development will be possible along the front on Wednesday afternoon
as it moves southward, and have added a VCTS for 21z-00z.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 4, 5:38 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
538 AM CDT WED JUN 4 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051045-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
538 AM CDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK OF SEVERE STORMS ACROSS PORTIONS OF CENTRAL AND
SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS TODAY. THE
PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. THERE IS
ALSO A THREAT OF LOCALLY HEAVY RAINFALL THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI
THURSDAY AND THURSDAY NIGHT.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH
MOST OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

GKS

In the hours before

Local storm report, Jun 4, 6:21 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     TSTM WND DMG     5 W UNION               38.45N  91.11W
06/04/2014                   FRANKLIN           MO   AMATEUR RADIO

            3 POWER POLES SNAPPED ALONG HIGHWAY AJ.

&&

FUCHS
Local storm report, Jun 4, 6:29 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
629 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 AM     HEAVY RAIN       UNION                   38.45N  91.01W
06/04/2014  M1.60 INCH       FRANKLIN           MO   AMATEUR RADIO

&&

FUCHS
Local storm report, Jun 4, 6:31 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND GST     VILLA RIDGE             38.47N  90.88W
06/04/2014  E40 MPH          FRANKLIN           MO   TRAINED SPOTTER

&&

FUCHS
Local storm report, Jun 4, 6:35 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 AM     TSTM WND DMG     UNION                   38.45N  91.01W
06/04/2014                   FRANKLIN           MO   AMATEUR RADIO

            MAN IS TRAPPED IN A CAR WITH TREES DOWN ON THE CAR AND
            ON HOUSES.

&&

FUCHS
Local storm report, Jun 4, 6:51 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     TSTM WND DMG     1 S UNION               38.43N  91.01W
06/04/2014                   FRANKLIN           MO   AMATEUR RADIO

            TREES DOWN ALONG HIGHWAY 47 JUST SOUTH OF TOWN.

&&

FUCHS
Local storm report, Jun 4, 6:53 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 AM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 AM     TSTM WND DMG     2 SSE ROBERTSVILLE      38.39N  90.80W
06/04/2014                   FRANKLIN           MO   AMATEUR RADIO

            8-10 INCH LIMBS BROKEN OFF ABOUT HALFWAY UP THE TREES.

&&

FUCHS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:19 PM CDTSevere Thunderstorm WarningLSXKnox, Shelby41 min
Jun 3, 9:46 PM CDTSevere Thunderstorm WarningLSXLewis, Marion, Shelby59 min
Jun 3, 9:57 PM CDTSevere Thunderstorm WarningLSXKnox, Shelby33 min
Jun 3, 10:40 PM CDTSevere Thunderstorm WarningLSXLewis, Marion, Shelby65 min
Jun 3, 11:48 PM CDTRiver Flood WarningLSXLewis4 days
Jun 4, 12:52 AM CDTRiver Flood WarningLSXLewis4 days
Jun 4, 1:27 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby48 min
Jun 4, 1:52 AM CDTAreal Flood AdvisoryLSXKnox, Lewis, Marion, Shelby7 hr
Jun 4, 2:41 AM CDTRiver Flood WarningLSXMarion70 hr
Jun 4, 3:26 AM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Shelby6 hr
Jun 4, 3:54 AM CDTSevere Thunderstorm WarningLSXCole, Moniteau, Osage51 min
Jun 4, 3:57 AM CDTRiver Flood WarningLSXMarion48 hr
Jun 4, 4:12 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau48 min
Jun 4, 4:23 AM CDTFlash Flood WarningLSXRalls6 hr
Jun 4, 4:44 AM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Gasconade, Montgomery, Osage46 min
Jun 4, 6:21 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis39 min
Jun 4, 9:23 AM CDTAreal Flood WarningLSXKnox, Lewis, Marion, Ralls, Shelby12 hr
Jun 4, 11:38 AM CDTRiver Flood WarningLSXMarion4 days
Jun 4, 11:38 AM CDTRiver Flood WarningLSXRalls3 days
Jun 4, 11:38 AM CDTRiver Flood WarningLSXPike4 days
Jun 4, 11:38 AM CDTRiver Flood WarningLSXPike5 days
Jun 4, 11:38 AM CDTRiver Flood WarningLSXLincoln5 days
Jun 4, 3:48 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve42 min
Jun 4, 4:22 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.